Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 30, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 28, 2012, 3:33 AM EDT. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:33 AM EDT (07:33 UTC)
- In effect from
- Oct 29, 2012, 12:00 PM EDT
- Expired
- Oct 30, 2012, 4:07 AM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
610 WHUS73 KGRR 280733 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 AM EDT SUN OCT 28 2012 LMZ844>849-281545- /O.NEW.KGRR.SC.Y.0081.121028T0800Z-121029T1600Z/ /O.NEW.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 333 AM EDT SUN OCT 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY... ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON EDT MONDAY. * WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TODAY INCREASING TO 35 KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY THROUGH MONDAY AFTERNOON BUILDING TO 6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 14 TO 18 FEET SOUTH OF HOLLAND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
303 WHUS73 KGRR 281403 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 AM EDT SUN OCT 28 2012 LMZ844>849-282215- /O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1003 AM EDT SUN OCT 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY... * WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TODAY INCREASING TO 35 KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY THROUGH MONDAY AFTERNOON BUILDING TO 6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 14 TO 18 FEET SOUTH OF HOLLAND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
690 WHUS73 KGRR 281930 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT SUN OCT 28 2012 LMZ844>849-290330- /O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EDT SUN OCT 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY... * WINDS...NORTH NORTHEAST 15 TO 20 KNOTS TONIGHT INCREASING TO 35 KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT THROUGH MONDAY AFTERNOON BUILDING TO 6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 10 TO 15 FEET SOUTH OF HOLLAND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
876 WHUS73 KGRR 290231 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1031 PM EDT SUN OCT 28 2012 LMZ844>849-291045- /O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1031 PM EDT SUN OCT 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 PM EDT TUESDAY... * WINDS...NORTH 15 TO 25 KNOTS TONIGHT INCREASING TO 35 KNOT GALES MONDAY AFTERNOON AND 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT THROUGH MONDAY AFTERNOON BUILDING TO 6 TO 12 FEET MONDAY EVENING. WAVE HEIGHTS AS HIGH AS 10 TO 15 FEET SOUTH OF HOLLAND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
579 WHUS73 KGRR 290809 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EDT MON OCT 29 2012 LMZ844>849-291615- /O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.EXT.KGRR.GL.W.0030.121029T1600Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 409 AM EDT MON OCT 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM EDT WEDNESDAY... * WINDS...NORTH TO 30 KNOTS THIS MORNING INCREASING TO 35 KNOT GALES. THEN INCREASING TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 5 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
678 WHUS73 KGRR 291438 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 AM EDT MON OCT 29 2012 LMZ844>849-292245- /O.CON.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.CON.KGRR.GL.W.0030.121029T1600Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 AM EDT MON OCT 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...NORTH TO 30 KNOTS THIS MORNING INCREASING TO 35 KNOT GALES BY EARLY AFTERNOON. WINDS WILL INCREASING TO 45 KNOT GALES OVERNIGHT AND CONTINUE THROUGH TUESDAY. * WAVES...5 TO 8 FEET THIS MORNING...BUILDING TO 10 TO 15 FEET TONIGHT AND 14 TO 18 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
638 WHUS73 KGRR 291623 AAA MWWGRR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1223 PM EDT MON OCT 29 2012 LMZ844>849-300030- /O.EXP.KGRR.SC.Y.0081.000000T0000Z-121029T1600Z/ /O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1223 PM EDT MON OCT 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTH GALES TO 35 KNOT GALES INCREASING TO 45 KNOT GALES OVERNIGHT AND CONTINUE THROUGH TUESDAY. * WAVES...5 TO 8 FEET BUILDING TO 10 TO 15 FEET TONIGHT AND 14 TO 18 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
950 WHUS73 KGRR 292000 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT MON OCT 29 2012 LMZ844>849-300400- /O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 PM EDT MON OCT 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...NORTH GALES TO 45 KNOTS TONIGHT THROUGH TUESDAY... DIMINISHING SLIGHTLY TUESDAY NIGHT. * WAVES...10 TO 15 FEET...REACHING 20 FEET TOWARDS FAR SOUTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
137 WHUS73 KGRR 300250 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 PM EDT MON OCT 29 2012 LMZ844>849-301100- /O.CON.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1050 PM EDT MON OCT 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...NORTH GALES TO 40 KNOTS TONIGHT INCREASING TO 45 KNOT GALES TUESDAY * WAVES...8 TO 12 FEET TONIGHT...BUILDING TO 10 TO 15 FEET TUESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
480 WHUS73 KGRR 300807 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT TUE OCT 30 2012 LMZ844>849-301615- /O.UPG.KGRR.GL.W.0030.000000T0000Z-121031T0900Z/ /O.NEW.KGRR.SR.W.0002.121030T0807Z-121030T2100Z/ /O.NEW.KGRR.GL.W.0031.121030T2100Z-121031T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 407 AM EDT TUE OCT 30 2012 ...STORM WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * WINDS...NORTH STORM FORCE WINDS TO 50 KNOTS BECOMING GALES TO 45 KNOTS LATE IN THE DAY. BECOMING NORTHWEST TO 30 KNOTS LATE TONIGHT. * WAVES...10 TO 15 FEET TODAY...SUBSIDING TO 6 TO 10 FEET TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 11:59 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 27, 11:59 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EDT SAT OCT 27 2012 .SYNOPSIS... ISSUED AT 228 PM EDT SAT OCT 27 2012 AN AREA OF HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER WISCONSIN THROUGH SUNDAY. THIS FAIR WEATHER SYSTEM WILL PROVIDE THE WESTERN GREAT LAKES REGION WITH UNSEASONABLY COOL AND DRY WEATHER FOR THE REMAINDER OF THE WEEKEND. A POWERFUL EAST COAST STORM WILL TRACK WESTWARD THROUGH THE MID ATLANTIC REGION MONDAY AND SPREAD A BAND OF PRECIPITATION INTO MICHIGAN BY TUESDAY. IT WILL ALSO BECOME WINDY AS THIS SYSTEM NEARS. BY THURSDAY THE STORM WILL BE TRACKING INTO NEW ENGLAND TAKING MOST OF THE PRECIPITATION WITH IT. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 228 PM EDT SAT OCT 27 2012 THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE POTENTIAL FOR PRECIPITATION AND STRONGER WIND GUSTS AS EAST COAST STORM RETROGRADES THROUGH PA. UNCERTAINTY STILL EXISTS AS FAR AS THE EXACT TRACK AND TIMING GOES. THE NAM IS THE FARTHEST WEST...BUT ALL MODELS DO SHOW BETTER THAN 50 KNOTS OF WIND AT 850 MB MOVING IN STARTING WITH MON NIGHT. MIXING HEIGHTS SUGGEST GUSTS WILL BE ON THE INCREASE ESPECIALLY MON NIGHT. I AM NOT CONFIDENT THAT WE WILL SEE HEADLINE CRITERIA WINDS BY 12Z TUE...SO NO HEADLINE YET. AS FAR AS THE PRECIPITATION GOES...I MENTIONED CHANCE POPS STARTING MONDAY NIGHT FOR MY EASTERN COUNTIES. NOT GOING WITH THE NAM SOLUTION AS IT IS SO MUCH FARTHER WEST THAN THE OTHER MODELS AND APPEARS TO BE AN OUTLIER. HOWEVER THE RIGHT ENTRANCE REGION OF A STRENGTHENING UPPER JET WILL BE BUILDING BACK INTO MI...AND THAT DOES SUPPORT THE BAND OF PRECIPITATION MOVING IN FROM THE EAST. SOUNDINGS DO RAISE A RISK FOR SNOW...ALTHOUGH WITH SURFACE TEMPS ABOVE FREEZING AND A POTENTIAL SLIGHT WARM LAYER AROUND 850 MB...IMPACT POTENTIAL APPEARS LOW AT THIS TIME. WILL NEED TO MONITOR TRENDS CLOSELY. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 333 PM EDT SAT OCT 27 2012 12Z EURO AND GFS IN DECENT AGREEMENT ON THE TRACK OF THE SFC LOW NEXT WEEK. TWEAKED A FEW THINGS IN THE TUESDAY TO THURSDAY TIME FRAME. LOWERED POPS A BIT ON TUESDAY AS OVERALL MODEL TRENDS THE LAST COUPLE DAYS ARE FOR A SLIGHTLY SLOWER ARRIVAL OF THE WESTERN EDGE OF THE PRECIP. CONFINED MENTION OF SNOW TO THE NORTHEAST FORECAST AREA TUESDAY AND FAR NORTH ON TUESDAY NIGHT AS THERMAL PROFILES FROM BOTH THE GFS AND EURO SHOW LIMITED POTENTIAL FOR SNOW...ESPECIALLY AFTER TUESDAY NIGHT. 12Z GFS SHOWS 50 KNOT WINDS IN THE MIXING LAYER TUESDAY AFTERNOON. THIS MODEL HAS CONSISTENTLY SHOWN 30 TO 40 KNOTS IN THE MIXING LAYER SO HIGH WINDS LOOK TO BE A GOOD BET FOR TUESDAY AFTERNOON AND EVENING. THE WINDS WILL ONLY SLOWLY DECREASE ON WEDNESDAY. THE STORM FILLS AND MOVES NORTH ON WEDNESDAY WITH RAIN SHOWERS ENDING AS SFC RIDGING MOVES IN WITH FAIR WEATHER FOR THURSDAY AND FRIDAY. LOWERED TEMPS A BIT FOR THURSDAY NIGHT AND FRIDAY NIGHT AS SFC RIDGING SHOULD ALLOW FOR GOOD RADIATIONAL CONDITIONS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1159 PM EDT SAT OCT 27 2012 CONFIDENCE REMAINS VERY HIGH THAT VFR CONDITIONS WILL CONTINUE TONIGHT AND SUNDAY. NORTH SFC WINDS OF 5 TO 10 KTS WILL INCREASE ON SUNDAY TO 10 TO 15 KTS WITH SOME GUSTS AOA 20 KTS BY AFTERNOON. && .MARINE... ISSUED AT 228 PM EDT SAT OCT 27 2012 INCREASED RISK FOR GALES MONDAY NIGHT AND TUESDAY. WILL KEEP THE MENTION IN THE HWO. MAY NEED A WATCH WITH FUTURE FORECASTS. WAVES LIKELY TO BUILD OVER 10 FT GIVEN THE LONG FETCH. && .HYDROLOGY... ISSUED AT 228 PM EDT SAT OCT 27 2012 THE PRECIPITATION INTO NEXT WEEK IS NOT EXPECTED TO RESULT IN HYDRO ISSUES AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS IN THE EVENT THAT THE STORM STALLS OUT LEADING HIGHER AMOUNTS OF QPF. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...OSTUNO AVIATION...MEADE HYDROLOGY...MJS MARINE...MJS
Hazardous weather outlook, Oct 27, 11:09 AM EDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1109 AM EDT SAT OCT 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1109 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS MAY DEVELOP EARLY NEXT WEEK...FROM MONDAY INTO TUESDAY AS A STRONG LOW PRESSURE SYSTEM MOVES TOWARDS THE EASTERN GREAT LAKES. GUSTS OVER 45 MPH MAY OCCUR...MAINLY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1109 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL BECOME HAZARDOUS TO SMALLER CRAFT ON SUNDAY AS NORTH AND NORTHEAST WINDS INCREASE. WINDS TO AT LEAST GALE FORCE APPEAR POSSIBLE FROM MONDAY NIGHT INTO TUESDAY AS A DEEP AREA OF LOW PRESSURE MOVES TOWARD THE EASTERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:33 AM EDT | Small Craft Advisory | GRR | 32 hr | |
| Oct 28, 3:45 PM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.